Alert archive / Tennessee / River Flood Warnings in 2018
River Flood Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 28, 2018, 8:46 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Mar 28, 2018, 11:13 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2018, 8:46 AM CDT (13:46 UTC)
- In effect from
- Mar 28, 2018, 11:13 AM CDT
- Expired
- Mar 29, 2018, 8:43 PM CDT
- In force
- 34 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:31 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 28, 6:31 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
631 AM CDT Wed Mar 28 2018
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 331 AM CDT Wed Mar 28 2018/
Leading edge of rain now moving into west Tennessee and northwest
Mississippi. Rainfall totals in the west where rain started
yesterday afternoon have mainly been between a half and one and
half inches. Current temperatures are in the mid and upper 50s in
the far northwest counties...to the low and mid 60s elsewhere.
Winds depicted a weak cold front just southeast of Jonesboro
Arkansas and Kennett Missouri.
For today and tonight...model consensus has improved in the short
term with regards to the evolution of the current upper low/trough
over the southern Front Range. This feature will slide east...
becoming a neutral oriented open wave later today before it pushes
east and phases with a Canadian trough Thursday night. On the
surface the main low pressure center along the current frontal
boundary was located in southern Texas...with a few minor
perturbations in our area and the Ohio Valley. Rainfall this
morning will mainly be light to moderate in intensity as the minor
surface lows slide northeast along the front. Then the region may
catch a relatively lighter period this afternoon before the
stronger Texas low moves into the ARKLATEX tonight generating the
start of heavier activity along and south of I-40. The front by
this time will be even more diffuse acting as a pseudo warm-
front. Models show the low tracking into the lower Ohio Valley by
midday tomorrow...with a more pronounced cold front pushing east
across our area as well. So tonight nearly the entire Midsouth
will be warm sectored as the LLJ reintensifies. CAPE amounts will
climb to perhaps 500 j/kg at best over the southern counties...
coupled with the increased shear a window for a few strong or
severe storms will be possible from I-40 south...where a marginal
risk is indicated and slight risk reaches Coahoma county. So
damaging winds will be possible. In addition a few of these
storms could produce hourly rainfall rates of up to 2 inches.
The heavier activity will begin to wane from west to east
tomorrow morning with the eastern counties still ahead of the
cold front through the early afternoon hours. A significantly
rain-cooled atmosphere however will prohibit any redevelopment of
stronger storms. Temperatures today will generally be in the 60s
and 70s...with mild lows tonight and cooler 50s and 60s tomorrow.
Friday through Sunday...models showing a dry start to the weekend
with a zonal flow aloft bringing seasonal temperatures to the
area. Rain chances will increase late Saturday in the north and
areawide Saturday night as the next cold front drops south from
the Midwest. This front will yield a colder cP airmass to the area
of which the Euro is quite bullish...signaling more arctic-like
temperatures for early Spring. The GFS is a good ten to fifteen
degrees warmer. Have taken a blend of both for now...keeping
temperatures steady to slowly falling on Easter day...with a
slight chance that a few snow flakes could mix in with the rain
over the northern counties Sunday night with subzero 925mb
temperatures. Rainfall amounts with this second front will
generally be around a quarter to a half of an inch.
Early next week...below normal temperatures will remain over the
area for the start of the first week of April...but should warm
back to near average by midweek. Rain chances will also remain
over the region as disturbances transverse in a fast moving upper
zonal flow. Precipitation appears light for now.
JAB
&&
AVIATION...12Z TAF Set
Poor aviation condition s are expected to continue for the next
24/30 hours. A stationary front along the Interstate 40 corridor
will result in variable wind at MEM and MKL. South wind will
prevail at TUP with North wind at JBR. IFR to LIFR cigs will
prevail at all sites. We may see a break in showers midday....but
I am hesitant to remove precip completely. Will maintain VCSH at
all sites. TUP may see a round of thunderstorms this afternoon.
Brief gusty wind is likely to accompany thunderstorms. Guidance is
consistent with bringing in LIFR cigs tonight along with
additional showers.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Flood Watch through Thursday morning for Dunklin-Pemiscot.
MS...Flood Watch through Thursday morning for DeSoto-Tunica.
Flood Watch from 1 PM CDT this afternoon through Thursday
afternoon for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-
Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-
Prentiss-Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Union-
Yalobusha.
TN...Flood Watch through Thursday morning for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-Obion-
Shelby-Tipton-Weakley.
Flood Watch from 1 PM CDT this afternoon through Thursday
afternoon for Hardin-McNairy.
&&Hazardous weather outlook, Mar 28, 3:29 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 329 AM CDT Wed Mar 28 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 329 AM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Heavy rainfall is likely across the Mid-South today and tonight. Widespread rainfall amounts of 2 to 4 inches, with locally higher amounts, are expected. A Flood Watch is in effect for all of the Mid-South. A few strong to severe storms are possible late this afternoon through tonight along and south of Interstate 40. Strong or damaging winds will be the greatest threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall is likely across the Mid-South Thursday. A Flood Watch is in effect for a large portion of the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:46 AM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 51 hr |
| Mar 28, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 49 min |
Nearby
River Flood Warnings in Tennessee, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.